Home » Frequently asked Questions on Health » What is the reason for itching around my joints?

What is the reason for itching around my joints?

Q: I have an itchy skin which is driving me mad, particularly around my joints like the knees and elbows. I went to the doctors a couple of weeks ago as I had also developed a rash on the top of my legs and arms. He said it was urticaria, I am worrying myself sick as I read that itching could also be a sign of lymphoma, please could you assist with my enquiry? I was taking piriton, which seemed to help. I also hear that it could be stress related which I have had a fair bit of that recently, including insomnia quite bad. Could you please advise what this might be and what would other signs be if it was more serious?

A:From my end of the computer you could well be suffering from Atopic eczema. Of course it needs to be checked by your dermatologist. It usually occurs in people who have an atopic tendency. This means they may develop any or all of three closely linked conditions; atopic dermatitis, asthma and hay fever (allergic rhinitis). Any area such as the bends of the elbows, backs of the knees, ankles, wrists, face, neck, and upper chest may be affected. When it appears on the palms, backs of the hands, fingers, or on the feet, there can be episodes of crusting and oozing. The intense, almost unbearable itching can continue, and may be most noticeable at night. Some patients scratch the skin until it bleeds and crusts. When this occurs, the skin can get infected. The following factors may cause an exacerbation of atopic dermatitis. :

  • Dry skin
  • Irritants
  • Infection
  • Allergens
  • Stress
  • Cold, damp climate Treatment:
  • Reduction of exposure to trigger factors (where possible)
  • Regular moisturisers
  • Intermittent topical steroids In some cases management may also include one of more of the following:
  • Topical calcineurin inhibitors such as pimicrolimus cream or tacrolimus ointment
  • Antibiotics
  • Antihistamines
  • Phototherapy
  • Oral corticostroids etc.

  • RELATED FAQ

    ................... Advertisement ...................

       

    FAQ

    ASK OUR EXPERTS

    Using 0 of 1024 Possible characters
    Choose Topic
    -------------------------------- Advertisement -----------------------------------